MAUDE Adverse Event Report: COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN

COVIDIEN MAGELLAN; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number 7777850310
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 6/15/2017.An investigation is currently under way; upon completion the results will be forwarded.
 
Event or Problem Description
The customer reported broken hub with the needles and loose particles were found.
 
Additional Manufacturer Narrative
Medtronic has received over (b)(4) complaints from a single customer for the reported condition of: hub split / broke.Those complaints span 2 different item numbers and multiple lot numbers.An example of the alleged defect can be seen in the submitted photograph.This sample is a representative of example of all complaint samples received from this customer for hub split / broke.The hub of the safety needle was cracked completely through the luer and there was evidence of damage on the exterior of the luer from what appeared to be forcible attachment of the device.Exhaustive reviews have been conducted of the materials and the manufacturing process (previous investigation, fishbone, maps, etc.) and root cause could not be determined.Complaint investigations completed at the date of this memo have not identified a systemic issue with the product or processes used to manufacture the devices.Multiple tests wer e conducted using the affected product with both a medtronic syringe and the syringe used by the customer.Through this testing, it was discovered that the syringe used by the customer was constructed of a different material than the medtronic syringe.Additionally, through multiple conversations with the vendor, the vendor acknowledged extreme tightening of the needle assembly.Therefore, the most probable root cause has been attributed to over-torqueing of the polypropylene needle to a coc syringe (not manufactured by medtronic).This issue has been escalated to the corporate corrective / preventative action (capa) review board team for review and further decision.Due diligence has been exercised by the manufacturing facility and it has been concluded that the product continues to meet all documented design requirements.Therefore, no further actions will be taken to investigate future customer complaints received from this customer, for this specific failure mode.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAGELLAN
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
COVIDIEN
2010 e international speedway
deland FL 32724 8707
MDR Report Key6644955
Report Number1017768-2017-05085
Device Sequence Number815676
Product Code FMI
UDI-Device Identifier10884521155534
UDI-Public10884521155534
Combination Product (Y/N)N
Initial Reporter CountryPL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/20/2022
Device Model Number7777850310
Device Catalogue Number7777850310
Device Lot Number705889
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/23/2017
Supplement Date Received by Manufacturer05/23/2017
Initial Report FDA Received Date06/15/2017
Supplement Report FDA Received Date12/01/2017
Patient Sequence Number1